MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE 3/8; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE 3/8; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102957
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event was reported as having no patient involvement.No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Related mfr #s: 3003306248-2021-01076, 3003306248-2021-01078.It was reported that the centrimag console displayed error messages b4 and f3.Flow could not be increased with an increase in the rpm.The customer switched out the console, motor, and flow probe for their backups.
 
Additional Manufacturer Narrative
Main investigation conclusion: the centrimag flow probe (serial number: (b)(6) ) was returned for evaluation following the reported event of f3 and b4 alarms on the centrimag console, and the flow not increasing when the motor speed was increased.However, it was determined that the returned flow probe was unrelated to the cause of the event.The returned centrimag flow probe was functionally tested by service depot and the unit operated as intended throughout all testing.The serviced and tested unit was returned to the rental pool after passing all tests per procedure.It was revealed that the root cause of the reported event was related to the returned centrimag console (serial number: (b)(6) ).The console¿s evaluation along with the log file associated with this event have been addressed via the console investigation.The 2nd generation centrimag system operating manual rev.11 section 10 ¿ ¿emergencies/troubleshooting¿ provides instructions for operation when there is a need to exchange the main console or motor with a backup console or motor.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual, rev.11 section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including battery and flow related alarms, and the appropriate actions to take if the issue does not resolve.The centrimag flow probe assembly is manufactured by the vendor who maintains the device history records no further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION ADULT FLOW PROBE 3/8
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
MDR Report Key11598885
Report Number3003306248-2021-01077
Device Sequence Number3511649
Product Code DWA
UDI-Device Identifier07640135140139
UDI-Public07640135140139
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102957
Device Catalogue Number102957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CENTRIMAG MOTOR